MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ELECTROSURGICAL KNIFE

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ELECTROSURGICAL KNIFE
Model Number KD-620QR
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned to olympus medical system corp.(omsc) for evaluation.On (b)(6) 2018, it was found that the cutting knife was broken off at 0.8mm from the distal end.The manufacturing record was reviewed and found no irregularities.This type of the event is most likely related to the operator's technique.Based on the past similar cases, omsc presumes that the event occurred due to the following occurrence mechanism.Because the cutting knife contacted the tissue at a point during cutting the tissue, the electric discharge occurred.A part of the cutting knife became extremely hot and weak then the cutting knife broke off due to the load.The instruction manual of the device has already warned as follows; aspirate fluids such as mucus that adhere to the electrode and/or the cutting knife, outer sheath and body cavity tissues.Patient injury such as punctures, hemorrhages, mucous membrane damage and thermal injury of tissue could result if output is activated when in contact with these adhering fluids.When current is discharged while the cutting knife is being separated from the mucosa under wet situation, it may break the cutting knife or crack the tip.
 
Event or Problem Description
During an unspecified procedure, the subject device was used.It was reported that the user could not extend the cutting knife.The intended procedure was completed with another device.There was no patient injury reported.On (b)(6) 2018, it was found that the tip of the cutting knife was broken off.

Brand Name
SINGLE USE ELECTROSURGICAL KNIFE
Common Device Name
SINGLE USE ELECTROSURGICAL KNIFE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key7950830
Report Number8010047-2018-01952
Device Sequence Number1381330
Product Code KNS
UDI-Device Identifier04953170251504
UDI-Public04953170251504
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K092309
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKD-620QR
Device Lot Number82K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2018
Initial Report FDA Received Date10/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1